MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Codes High Test Results (2457); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with creatine kinase on a cobas pro c 503 analytical unit.The sample initially resulted in a ck value of > 2195 u/l with a data flag.The sample was automatically repeated with decreased sample volume, resulting in a value of 209 u/l.Since the repeat value obtained with decreased sample volume did not agree with the initial value, the sample was repeated a second time, resulting in a value that was below the assay measuring range and flagged.The specific value was not provided.The sample was tested on a second analyzer, resulting in a ck value of 2218 u/l.The sample was repeated on the complained analyzer on (b)(6)2024, resulting in a ck value of > 2187 u/l with a data flag.The sample was then automatically repeated with decreased sample volume, resulting in a ck value of 2277 u/l.
 
Additional Manufacturer Narrative
The field service engineer visited the site on 16-jan-2024 as the analyzer had a pressure error.A probe was replaced.Calibrations were performed and controls recovered within range.Some bubbles were observed in a different reagent pack and the pack was replaced.Performance testing recovered within specifications.The issue occurred again after the service actions.The engineer returned on 19-jan-2024 and performed mechanism checks.The cuvette wash adjustment was checked and was ok.The syringe seals were replaced and an air purge was performed.The lamp, cuvettes, and heat cut filter were replaced.A cell blank was performed.Calibration and controls were performed and were ok.No further issues occurred after these actions.Calibration data was acceptable.One level of quality control was outside of range on the day of the event, but was acceptable most of the time.The second level of control was acceptable.A general reagent issue could be ruled out because calibration and controls were acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
A general reagent issue can be ruled out as calibration and controls are acceptable.The investigation determined the service actions resolved the issue.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18635617
Report Number1823260-2024-00308
Device Sequence Number7194812
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number08463662001
Device Lot Number744192
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown